Sometimes I’m a little slow in figuring things out.
Last week I got a headache. Since I’m taking a drug to prevent that, I was a bit miffed. I view it as a contract: I do my part in taking the pills, and the pills are supposed to do their part by working.
The next day I was fine.
The next day I had another headache, plus significant nausea and loss of appetite. I checked my pill box to see if I’d somehow forgotten to take my meds. Nope. Everything was empty.
Things were better the following day.
Sunday was worse, and I spent most of the day sleeping. My awake hours I spent drinking gatorade.
Yesterday I felt perfectly normal (well, RA-normal, anyhow). This morning I woke early and was sick again.
Sick every-other-day? That’s very weird. Then it hit me. I take 10mg prednisone in the morning. In the evening, I’ve been alternating 5 and 2.5 mg. The day after my 5mg dose, I’ve been fine; the days I’ve had headaches or worse are the days after the lower prednisone dose. I can think of no other reason I’d get sick with such a weird pattern.
I’m supposed to spend the next week at the lower dose, so I’m really hoping that my body adjusts quickly. Some days I wish I’d never taken that first tab – but then I recall how I was feeling then, and think it’s been worth it. I can tough out a few days of illness if that’s what it’s going to take to reduce the amount of this stuff I’m taking.
Now I understand why my rheumatologist hesitated to start me on steroids.
Disclaimer: everything I’ve read says to phone your doctor if you’re experiencing the adverse symptoms of steroid withdrawal. If you found this post by googling your symptoms,
get off the internet and call your doctor I have no idea what you should do; nothing on this site is to be construed as medical advice.